I’m concerned about how certain drugs could have a long term effect on my psychological state. I’ve been a heavy pot user for about a year now, just quiting two weeks ago. I’ve tried LSD twice, and I’ve been on and off vicodin for about two months. For some time now, I’ve been struggling with really strange mental problems, which are difficult to describe but I’ll put it like this: they feels like anxiety attacks, but I have no idea what I’m anxious about. I can tell myself over and over that everything is fine and nothing is wrong, but I still feel odd. It feels somewhat depressing, and whenever these problems occur I get suicidal thoughts, thinking if I off myself I won’t have to deal with the problem anymore. I’m not insane, and I feel fine when I’m around other people. I’m still a perfectly rational person as far as I’m concerned. I’m not sure if these problems could be from a difficult LSD trip, heavy pot use, or the vicodin. (The vicodin was for an operation I had, I wasn’t using it recreationally.) I’ve just been feeling really disinterested in life I suppose. I don’t want an antidepressant as I’m aware that suicide rates for people who use them are higher than for those who don’t.
Also wanted to ask if it would be a good or really dumb idea to use LSD to try to figure out what’s wrong with me, as I’ve heard some people having success from that.
I think it is unlikely that your problems are directly caused by use of drugs. It may exist some relation (heavy cannabis use is associated with anxiety or depressive problems in some persons) , but panic attacks or anxiety disorders (that´s what I understand from your message) are usually the addition of different causes. Both psychological and pharmacological treatments can be useful (better if combined). If an antidepressant is properly selected and managed with care, there is generally no problem with them and suicide risk.
I do not recommend using LSD for psychotherapeutic purposes without a very trained guide. It is true that the experience could help you, but it could also worsen the problems.